MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 106F-071-95
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis # (b)(4): ¿ equipment used: vis (m-78210), 203cm ruler (m-83361) ¿ drawing(s) referenced: none ¿ as found condition: the rist 071 catheters (pli-10/20) were returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: (pli-10) no damages were found with the rist 071 catheter hub.The rist 071 catheter body was found broken at the strain relief ~4.0cm from the proximal end of the catheter hub, retained by the inner wire.The rist 071 catheter body was found kinked at ~65.5cm, ~50.0cm, ~36.0cm, and ~34.0cm from the catheter distal tip.The rist 071 catheter distal tip was found ovalized.(pli-20) no damages were found with the rist 071 catheter hub.The rist 071 catheter body was found broken at the strain relief ~4.0cm from the proximal end of the catheter hub, retained by the inner wire.The rist 071 catheter body was found kinked at ~90.5cm, ~84.5cm, ~80.0cm, ~75.5cm, ~64.5cm, ~56.5cm, ~48.0cm, ~43.4cm, ~40.0cm, and ~29.5cm from the catheter distal tip.The rist 071 catheter distal tip was found ovalized.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ report was confirmed.The returned rist 071 catheters (pli-10/20) were found broken at the strain relief.In addition, the returned rist 071 catheters were found kinked with the distal tips ovalized.Damage can occur due to an impact from an unknown source prior to being opened, damage during storage, use-related, or manufacturing-related (e.G., operator handling damage, missed inspection).However, the cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the hub was not attached to the catheter for the catheter radial guide 106f-071-95.This issue occurred twice when the physician removed the 6f rist catheter from the packaging and noticed the hub was not attached.The physician discarded the first unit, opened another from the same lot, and encountered the same issue.Neither device was used in the procedure, and the physician opted to utilize a competitive guide sheath to complete the case.There was no patient involved.Additional information was received that there was no damage or evidence of tampering to device packaging.

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21713469
Report Number2029214-2025-00794
Device Sequence Number10010835
Product Code DQY
UDI-Device Identifier00763000541194
UDI-Public00763000541194
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106F-071-95
Device Catalogue Number106F-071-95
Device Lot Number25547-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown